MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8709
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned product determined that it received one opened box with unopened samples of the product.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand with no anomalies observed during evaluation.A functional test was performed using and the pull force result was above the minimum requirements.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown vascular procedure on (b)(6) 2022 and the suture was used.During surgery, the needle was popping off of the suture as the surgeon was pulling it through the tissue.They would start and the needle would pop off.Another like device was used to complete the procedure.There was no adverse patient consequences reported.

Brand Name
PRLNE BLU 4X30IN 6-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15375262
Report Number2210968-2022-07354
Device Sequence Number5820468
Product Code GAW
UDI-Device Identifier10705031045835
UDI-Public10705031045835
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM8709
Device Catalogue NumberM8709
Device Lot NumberSEBHXC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown